[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.9.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1995

Thromboembolism From Occult Subclavian Arterial Stenosis During Chemotherapy for Breast Carcinoma

Author Affiliations

From the Department of Surgery, Brigham and Women's Hospital, Harvard Medical School, Boston, Mass.

Arch Surg. 1995;130(2):224-226. doi:10.1001/archsurg.1995.01430020114023
Abstract

Cancer chemotherapy has been associated with hypercoagulability, causing thromboembolic complications. Three unusual and strikingly similar cases of upper-extremity arterial thromboembolism were encountered in women undergoing chemotherapy following surgical treatment for breast carcinoma. In all cases, previously asymptomatic stenosis of the subclavian artery due to extrinsic cause was suspected as the source of distal thromboembolism. These cases illustrate the interplay between transient hypercoagulability and underlying arterial disease in the pathogenesis of arterial thromboembolism.

(Arch Surg. 1995;130:224-226)

×